The Food and Drug Administration (FDA) released a safety warning for patients taking the diabetes drug Invokana. The safety warning stems from the findings in a clinical study that suggests an increased risk of leg and foot amputations, primarily toe amputations. The FDA is currently investigating the findings of the study and has not yet determined a direct link between canagliflozin (Invokana, Invokamet).
I’m Taking Invokana To Treat My Diabetes, Should I Stop Because Of The FDA Safety Warning?
The FDA advises patients currently taking Invokana to continue taking the medication and to not discontinue use without first consulting with the patient’s prescribing doctor. Because Invokana is used to treat diabetes, stopping use of the drug may lead to uncontrollable glucose (blood sugar) levels. Serious problems can arise from prolonged harmful glucose levels, including blindness, nerve damage, kidney damage and heart disease. Patients taking Invokana are advised to contact their doctor immediately if they notice any new tenderness, sores, ulcers or infections in the legs or feet.
I Had My Toe Amputated And I Took Invokana For My Diabetes – What Do I Do Now?
If you were prescribed Invokana and have noticed any harmful side effects, you should notify the FDA by calling 855-543-DRUG or by emailing firstname.lastname@example.org. If you have had any toes amputated, a foot or leg amputated, you may be entitled to compensation. Drug makers have an obligation to warn consumers of potential side effects and are held responsible if the drug causes any harm to patients. Our law firm holds drug makers accountable for the harm they cause and our pharmaceutical litigation attorneys will not back down from a fight.
Find out if you are eligible to file a lawsuit against the drug maker for your damages suffered. Get a free consultation with a Drug Side Effects Attorney at The Olinde Firm to get started today. Put our experience to work for you and get the compensation you deserve.